Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 17, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 23, 2018, 4:11 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2018, 4:11 AM EST (09:11 UTC)
- Expired
- Feb 24, 2018, 4:28 AM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
151 WHUS72 KKEY 230911 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 411 AM EST Fri Feb 23 2018 GMZ052-072-231600- /O.NEW.KKEY.SC.Y.0017.180223T0911Z-180223T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 411 AM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the eastern portion of the Florida Straits. * WINDS...Sustained east to southeast winds near 20 knots will prevail today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ053>055-073>075-231600- /O.EXT.KKEY.SC.Y.0016.000000T0000Z-180223T1600Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 411 AM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
4 follow-up statements
720 WHUS72 KKEY 231510 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1010 AM EST Fri Feb 23 2018 GMZ053>055-073>075-232200- /O.EXT.KKEY.SC.Y.0016.000000T0000Z-180223T2200Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1010 AM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ052-072-232200- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-180223T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1010 AM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ DAF
374 WHUS72 KKEY 232134 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 PM EST Fri Feb 23 2018 GMZ053>055-073>075-240400- /O.EXT.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 PM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ052-072-240400- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 434 PM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
750 WHUS72 KKEY 240328 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 PM EST Fri Feb 23 2018 GMZ053>055-073>075-241000- /O.CON.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 PM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ052-072-241000- /O.CON.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1028 PM EST Fri Feb 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
156 WHUS72 KKEY 240928 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 AM EST Sat Feb 24 2018 GMZ053>055-073>075-241030- /O.CAN.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Sustained winds have decreased below 20 knots, however, small craft should exercise caution in the Straits of Florida for east to southeasterly winds of 15 to 20 knots today. $$ GMZ052-072-241030- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 428 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Sustained winds have decreased below 20 knots, however, small craft should exercise caution in the Straits of Florida for east to southeasterly winds of 15 to 20 knots today. $$ MCLOVIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 2:12 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 23, 2:12 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Key West FL 212 AM EST Fri Feb 23 2018 .DISCUSSION... .CURRENTLY... KBYX detects widely separated showers throughout the forecast area. Skies over the island chain are mostly clear. Winds over land are east near 15 mph. C-MAN winds, on average, are east to southeast at 15 to 20 knots. Temperatures are in the mid 70s. .SHORT TERM (Today through Sunday)... An Atlantic ridge of high pressure will extend across the Southeastern United States today and tonight. This ridge of high pressure will slowly shift southward down the Florida peninsula Saturday through Sunday. Rain chances in the short term portion of the forecast will be highest tonight as an area of enhanced atmospheric moisture near the Western Bahamas passes through the Florida Keys. && .LONG TERM (Sunday night through Thursday)... An Atlantic ridge of high pressure will extend across Central Florida Sunday night, before retreating eastward Monday. A cold front will progress southward down the Florida peninsula Monday night and Tuesday. This cold front will stall over South Florida Tuesday night, before dissipating Wednesday. An Atlantic ridge of high pressure will build across South Florida Wednesday night and Thursday. No more than slight chance POPs are needed in the long term portion of the forecast at this time. && .MARINE... A Small Craft Advisory is in effect for the coastal waters of the Florida Straits today due to sustained east to southeast winds near 20 knots. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits tonight. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday and Saturday night. No advisories expected Sunday through at least Tuesday night. && .AVIATION... Occasional passing showers may impact EYW and MTH through the night and early morning, producing brief episodes of MVFR conditions. Otherwise, VFR conditions are expected with east winds near 10 knots, veering to east to southeast and increasing to 10 to 15 knots, with gusts near 20 knots during the day. && .CLIMATE... The average temperature so far this month (through February 22nd) at Key West International Airport is 76.3 degrees. As a result, Key West is on pace for its second warmest month of February ever since temperature records began in 1872. The current monthly record of 77.0 degrees was set in 1959. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 73 81 73 / 30 40 30 30 Marathon 83 74 82 74 / 30 40 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....MCLOVIN Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 22, 6:31 PM EST, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 631 PM EST Thu Feb 22 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-231030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 631 PM EST Thu Feb 22 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory is in effect tonight for the western Florida Straits, namely west of the Seven Mile Bridge to the waters well south and southwest of the Dry Tortugas due to east winds near 20 knots. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory may be required for portions of the Atlantic coastal waters offshore of the Florida Keys Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.